News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Dermatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Dermatology Answers List

Forum Name: Dermatology Topics

Question: biopsy reveals pityriasis lichenoides


 luvumason - Sat Nov 22, 2008 10:17 pm

Hi, I am a 23 yr old female that over the past month developed odd bumps on the tops of my legs. I went to see my doctor who said, it's probably just viral but, let me know if it's still there in a week. Of course, it got worse just over that short period of time. My doctor sent me to see a dermatologist who decided to do a biopsy. The biopsy revealed that I had pityriasis lichenoides. My doctor has tried me on every cream, and oral medication you could think of but, these bumps have now spread to the bottoms of my legs, stomache, and all over my arms. I hear that this is a rare disease and I am having problems finding out much information about it. Can you give me any? What caused this to happen to me???
 John Kenyon, CNA - Sun Mar 15, 2009 11:39 pm

User avatar Hello --

Pityriasis lichenoides is a fairly rare disease, but not terribly dangerous, just very annoying for the most part. It may be caused by the Epstein-Barr virus (as with mono), but there are a number of other suspects as well. It can take a more debilitating course, with fever and ill-feeling, but also often is confined to a chronic, milder course that comes and goes.

There are a large number of potential therapies for it, as you've already discovered, but this is largely a trial-and-error process, and sometimes it takes a while to find which ones are effective for a given patient. Oral tetracycline and erythromycin have been used most often, but hydrocortisone cream and various other combinations of tetracycline, azithromycin, erythromycin, sulfonamides, dapsone, chloroquine, streptomycin, isoniazid, penicillin, methotrexate (MTX), etretinate, and pentoxifylline are often tried, with varying results. It's a pretty annoying process, but generally some combination of these will work. It just takes a lot of patience while finding the right combo for you.

I hope this is helpful to you. Please follow up with us here as needed, and keep us updated as to your progress. Best of luck to you.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here